Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

June 29, 2021Oneida County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Jun 29, 2021, 6:16 PM CDT for Oneida County, Wisconsin. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2021, 6:16 PM CDT (23:16 UTC)
Expired
Jun 29, 2021, 7:00 PM CDT
In force
44 min
Issued by
NWS Green Bay, WI

County Oneida County, WI

The radar

The Green Bay radar (KGRB), 167 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
277 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
729 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

010 
WWUS83 KGRB 292316
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
616 PM CDT Tue Jun 29 2021
 
WIZ010-300000-
Oneida WI-
616 PM CDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ONEIDA COUNTY UNTIL 700
PM CDT...

At 615 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Willow Reservoir, or 14 miles northwest of Rhinelander,
moving southeast at 20 mph.

Pea size hail and winds to 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Newbold around 640 PM CDT.
  Woodboro around 645 PM CDT.
  Rhinelander around 650 PM CDT.

Other locations impacted by this storm include Mc Naughton, Jeffris,
Goodnow, Harshaw, Hazelhurst, Crescent Corner and Roosevelt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4583 8970 4563 8919 4547 8938 4547 8941
      4548 8943 4556 8943 4556 8961 4570 8995
TIME...MOT...LOC 2315Z 303DEG 18KT 4572 8970 

$$

Eckberg

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 29, 6:14 PM CDT, 2 minutes earlier.

Area forecast discussion, Jun 29, 6:14 PM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
614 PM CDT Tue Jun 29 2021

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Wednesday
Issued at 306 PM CDT Tue Jun 29 2021

Primary forecast concern is focused in the next 6
hour period into early evening, as rather potent upper-level
impulse continues to push east-northeast into west-central
Wisconsin. A band of showers and thunderstorms continue to
consolidate in area of large-scale synoptic forcing ahead of the
shortwave and near weak surface trough from near ARX to AUW to
near AIG. This area was able to experience a bit more insolation
allowing SBCAPE to exceed about 1000 J/kg. Forecast soundings in
this area however also indicate CAPE is mostly elevated and
narrow, more indicative of a higher precipitation efficiency.
Mid-level winds are generally westerly and relatively weak < 30
kts. Any stronger wind gusts with the storms would be associated
perhaps with some evaporative cooling and waterloading. General
expectations are that although a few marginally severe wind gusts
are possible with some embedded bowing segments, primary threat
will be locally heavy rainfall given deep saturation and PW values
in near 1.75 inches especially east of highway 39. Would not be
surprised to some local rainfall amounts in excess of 1 or even 2
inches/hour especially west of the Fox Valley. This could lead to
minor localized low-land and urban flooding.

Overnight the system will continue to push east with precipitation
ending from west to east early this evening with skies gradually
clearing. Given recent rainfall and relatively light boundary
layer winds, ground fog is also a possibility especially in areas
that receive appreciable rainfall over the next 3 to 6 hours.

After some patchy morning ground fog, skies should start out
partly cloudy with a gradual increase in cumuliform clouds as
daytime heating increases. A much weaker upper-level impulse in
association with some boundary layer convergence over eastern and
northeast Wisconsin will lead to scattered shower and isolated
thunderstorm development roughly after 18 UTC. Forecast NAM
soundings for Wednesday afternoon are actually a bit more
impressive than today with SBCAPES of at least 1500 J/Kg with an
inverted V character, thus could certainly see potential for a few
storms over eastern third of the forecast area to produce
marginally severe wind gusts and perhaps some small hail given
colder temperatures aloft. Convection should dissipate quickly
after sunset. Daytime highs Wednesday will be warmer than today
with readings generally in the 80 to 85 degree range.

.LONG TERM...Wednesday Night Through Tuesday
Issued at 306 PM CDT Tue Jun 29 2021

The latest ensemble means indicate that the beefy ridge over
northwest North America will translate east and deamplify over the
period.  Some of the heat within the ridge will shift east but the
full brunt will likely not reach into northeast Wisconsin as the
ridge weakens before moving into the Great Lakes.  Otherwise, fairly
typical Summer weather is in store over the next week.

Wednesday night through Thursday night...An upper trough will
continue to dig across the western Great Lakes on Wednesday night.
Lingering daytime instability will be sufficient for a few storms to
continue into the evening hours.  Although moisture looks relatively
meager, the instability combined with decent deep layer shear could
lead to a strong storm or two for the first few hours of the
evening, most likely over northeast WI.  Storms should then
gradually dissipate thereafter, although the sharpness of the trough
might keep a few showers going into the overnight hours, and
possibly into Thursday morning over east-central WI as well.  Then
high pressure moves in from the north for Thursday afternoon and
Thursday night ending the Thunderstorm threat.  No significant
changes to temps.

Rest of the forecast...High pressure will then slide across the
forecast area on Friday and Saturday before settling over the mid-
Mississippi Valley.  As the potent mid-level ridge tries to fold
into the region, remnants of the heat dome will extend into the
region and should see widespread 80s return for the weekend and into
next week.  The pattern starts to look more favorable for mcs
activity by the early to middle of next week and position of
northern stream frontal positions will likely play a roll in the
precip chances.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 601 PM CDT Tue Jun 29 2021

Scattered showers and thunderstorms will linger into the evening
as a mid-level shortwave shifts east of the area. Clearing skies
and light winds may allow some fog to form overnight, but will
hold off on any prevailing IFR conditions for now. VFR conditions
are expected Wednesday, though isold-sct SHRA are possible
tomorrow afternoon (mainly in the east).
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....ESB
LONG TERM......MPC
AVIATION.......Skowronski
Hazardous weather outlook, Jun 29, 2:09 PM CDT, 4 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
209 PM CDT Tue Jun 29 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301915-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
209 PM CDT Tue Jun 29 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Remainder of this afternoon and early tonight

There is a marginal risk of severe thunderstorms this afternoon
and early evening mainly west of the Fox Valley. Isolated
damaging winds and torrential rain are the main hazards. Minor
lowland or urban flooding is possible especially over parts
central Wisconsin.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

There is also a chance of thunderstorms Wednesday afternoon into
Wednesday night. The severe threat remains low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation should not be needed through tonight.

LMZ521-522-541>543-301915-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
209 PM CDT Tue Jun 29 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Scattered thunderstorms could produce gusty winds and lightning
hazards late this afternoon into this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Thunderstorms are possible Wednesday afternoon into Wednesday
night, and also early next week. Any storms that form may pose a
hazard to mariners.

ESB/MPC

In the hours before

Special weather statement, Jun 29, 3:45 PM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Green Bay WI
345 PM CDT Tue Jun 29 2021

WIZ011-013-019>021-030-031-035>037-073-292145-
Waupaca WI-Southern Marinette County WI-Shawano WI-Langlade WI-
Northern Oconto County WI-Wood WI-Marathon WI-Portage WI-Forest WI-
Menominee WI-Northern Marinette County WI-
345 PM CDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TO FAR NORTHEAST
WISCONSIN UNTIL 445 PM CDT...

At 343 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Carter to 10 miles southwest
of Wisconsin Rapids. Movement was east at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Stevens Point, Wisconsin Rapids, Antigo, Weston, Mosinee, Whiting,
Bevent, Wittenberg, Amherst and Pembine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4430 9032 4563 8852 4567 8780 4557 8779
      4503 8844 4503 8849 4499 8849 4424 8936
      4426 9032
TIME...MOT...LOC 2043Z 292DEG 18KT 4528 8866 4431 9008

MPC
Local storm report, Jun 29, 4:33 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
433 PM CDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     TSTM WND GST     PLOVER                  44.45N 89.53W
06/29/2021  M32.00 MPH       PORTAGE            WI   CO-OP OBSERVER

            ALSO RECORDED 0.82 INCHES OF RAIN IN 75 MINUTES. STILL
            RAIN AT THE TIME OF THE REPORT.

&&

ECKBERG
Special weather statement, Jun 29, 4:45 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Green Bay WI
445 PM CDT Tue Jun 29 2021

WIZ013-020-021-031-036>038-045-048-073-074-292245-
Southern Oconto County WI-Waupaca WI-Southern Marinette County WI-
Shawano WI-Outagamie WI-Winnebago WI-Northern Oconto County WI-
Waushara WI-Portage WI-Menominee WI-Northern Marinette County WI-
445 PM CDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEAST WISCONSIN UNTIL 545 PM
CDT...

At 444 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wausaukee to 7 miles northeast of
Friendship. Movement was east at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Shawano, Waupaca, Wautoma, New London, Clintonville, Pulaski,
Redgranite, Gillett, Black Creek and Amherst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4398 8960 4424 8960 4569 8779 4565 8783
      4559 8778 4556 8783 4550 8779 4535 8789
      4537 8787 4534 8785 4535 8775 4539 8770
      4537 8766 4520 8774 4512 8767 4467 8820
      4468 8825 4463 8825 4399 8898
TIME...MOT...LOC 2144Z 274DEG 21KT 4542 8792 4402 8968

MPC
Local storm report, Jun 29, 5:01 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
501 PM CDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     TSTM WND GST     SHAWANO                 44.78N 88.59W
06/29/2021  M33 MPH          SHAWANO            WI   AWOS

&&

ECKBERG
Special weather statement, Jun 29, 5:40 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Green Bay WI
540 PM CDT Tue Jun 29 2021

WIZ038-039-048-049-292345-
Calumet WI-Outagamie WI-Winnebago WI-Brown WI-
540 PM CDT Tue Jun 29 2021

...A PERIOD OF HEAVY RAIN FOR THE EVENING COMMUTE...

At 539 PM CDT, Doppler radar was tracking showers and scattered
thunderstorms along a line extending from 10 miles southeast of
Navarino Wildlife Area to near Black Creek to Lake Poygan. Movement
was east at 30 mph.

Winds up to around 35 mph and a brief period of torrential rains
will be possible with these storms.

Strong thunderstorms will be near...
  Appleton and Black Creek around 545 PM CDT.
  Little Chute around 555 PM CDT.
  Kaukauna around 600 PM CDT.
  Green Bay around 610 PM CDT.
  Menasha and Bellevue Town around 615 PM CDT.
  Northern Lake Winnebago and Darboy around 630 PM CDT.
  Denmark around 640 PM CDT.

Other locations impacted by these storms include Mackville, Larsen,
Orihula, Morrison, Rose Lawn, Humboldt, Freedom, Ledgeview, Leo Frigo
Bridge and Zittau.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4418 8889 4424 8879 4424 8874 4428 8874
      4440 8856 4459 8844 4459 8825 4461 8824
      4462 8777 4435 8781 4433 8789 4430 8789
      4424 8800 4424 8804 4420 8807 4413 8889
TIME...MOT...LOC 2237Z 271DEG 27KT 4455 8838 4440 8847 4415 8886

Eckberg
Special weather statement, Jun 29, 6:16 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
616 PM CDT Tue Jun 29 2021

WIZ010-300000-
Oneida WI-
616 PM CDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ONEIDA COUNTY UNTIL 700
PM CDT...

At 615 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Willow Reservoir, or 14 miles northwest of Rhinelander,
moving southeast at 20 mph.

Pea size hail and winds to 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Newbold around 640 PM CDT.
  Woodboro around 645 PM CDT.
  Rhinelander around 650 PM CDT.

Other locations impacted by this storm include Mc Naughton, Jeffris,
Goodnow, Harshaw, Hazelhurst, Crescent Corner and Roosevelt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4583 8970 4563 8919 4547 8938 4547 8941
      4548 8943 4556 8943 4556 8961 4570 8995
TIME...MOT...LOC 2315Z 303DEG 18KT 4572 8970

Eckberg

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:02 PM CDTSpecial Weather StatementGRBMarathon28 min
Jun 28, 8:29 PM CDTSpecial Weather StatementGRBMarathon31 min
Jun 29, 1:43 PM CDTSpecial Weather StatementGRBMarathon62 min
Jun 29, 2:26 PM CDTSpecial Weather StatementGRBOneida19 min
Jun 29, 2:42 PM CDTSpecial Weather StatementGRBLanglade, Marathon, Portage, Wood63 min
Jun 29, 3:45 PM CDTSpecial Weather StatementGRBMenominee, Portage, Shawano, Wood60 min
Jun 29, 4:45 PM CDTSpecial Weather StatementGRBMarinette, Oconto, Shawano, Waupaca, Waushara60 min
Jun 29, 5:40 PM CDTSpecial Weather StatementGRBBrown, Outagamie65 min
Jun 29, 6:38 PM CDTSpecial Weather StatementGRBKewaunee, Manitowoc37 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.